Sooty bit of a panic

11 July, 2009

We took Sooty to the vet, who popped her a steroid, an anti nausea tablet and gave her an anabolic steroid injection. We took her home so she could settle and went out to collect some shopping.

When we came back she came to us crying pitifully. We rang an emergency vet who said that the Anabolic Steroid might be causing a reaction and to put a warm compress on the injection area to help blood circulate and ease discomfort (well I think that's what I remember OK).

She rested for several hours then started shouting again and wandering about. At this Paul and I became really upset and in desperation tried to contact our vet fearing that the time had come to let her go. We eventually spoke to Mrs Vet (Vet was out) and she said that the Anabolic Steroid might be making her very active and she would not know what to do with herself and all this energy. I could sort of understand this as you hear of athletes being tested for them.

We have been advised to stay calm, put her in a room on her own so she is not picking up our panicked vibes and she will eventually calm down. Mrs Vet told us not to be too hasty - and to keep calm. So, we have put her in the second bedroom with food, water and litter and dimmed the lights.

We now wait to see what the night brings.

1 Responses:

Mishkat Says:

This sounds frightening - I am really hoping that it is just a reaction to that shot! I think Mrs. Vet gave you some good advice. I know it's very hard to stay calm, but it does help.

Purrs and hugs from Katie and the cats